Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 196, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 23, 2014, 5:47 PM EDT for Alachua County, Bradford County, Union County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2014, 5:47 PM EDT (21:47 UTC)
- Expired
- Aug 23, 2014, 6:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Alachua County, FL, Bradford County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 88 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:33 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 23, 2:33 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT SAT AUG 23 2014
...HEAT ADVISORY ALL AREAS REST OF TODAY...
.CURRENTLY...A SCT-BKN CU FIELD HAS DEVELOPED IN PREVAILING NWLY
FLOW WITH A VERY HOT DAY ONGOING. A FEW OBS SHOW UPPER 90S AND 100
AT THIS TIME WITH A FEW HEAT INDICES OF AROUND 110 BEING
REPORTED. SOME LOW LEVEL MIXING WILL CONTINUE AND HELP LIMIT HEAT
INDICES SOMEWHAT. RAP SOUNDING SHOW A VERY DRY AIRMASS UNDER CLOUD BASES
OVER SE GA AND MORE MOIST OVER NE FL WHERE PWATS ARE ABOUT 1.8
INCHES. A FEW SHOWERS HAVE POPPED OVER INLAND AREAS AND ALONG THE
E COAST. AS EXPECTED THE E COAST SEA BREEZE IS STILL VERY NEAR THE
COAST...BUT WILL CONTINUE TO MAKE A SLOW AND STEADY PROGRESS
INLAND. FOR REST OF THE AFTN...ISOLD TO SCT SHOWERS AND STORMS
WILL DEVELOP WITH THE BEST CHANCES GENERALLY OVER THE SRN 2/3RDS
OF THE AREA. CONVECTION WILL LIKELY END BY AROUND MIDNIGHT TO 1 AM
FOR MY INLAND NE FL ZONES. AN ISOLD STRONG STORM IS POSSIBLE.
REST OF TONIGHT...MUGGY OVERNIGHT LOWS IN THE MID TO LOCALLY UPPER
70S WITH LIGHT WINDS.
.SHORT TERM...FRONTAL BOUNDARY WILL SINK SOUTH TO NEAR FL/GA LINE
BY SUNDAY AFTERNOON...THEN INTO CENTRAL FL SUNDAY NIGHT. THIS
BOUNDARY WILL BE A FOCUS FOR SHOWERS/STORMS AS IT PASSES. THE
BOUNDARY SHOULD REACH SE GA COUNTIES SUNDAY MORNING...THEN SINK
SOUTH OF FORECAST AREA AROUND MIDNIGHT SUNDAY NIGHT. HIGH PRESSURE
WILL PUSH SOUTH BEHIND THIS BOUNDARY...WHICH WILL LIMIT
PRECIPITATION POTENTIAL ON MONDAY. WILL HAVE PRECIPITATION OVER
NORTHEAST FLORIDA...DUE TO POSSIBLE OUTER MOISTURE BANDS FROM
POTENTIAL TROPICAL SYSTEM.
TEMPERATURES WILL BE A FEW DEGREES COOLER ON SUNDAY DUE TO CLOUDS AND
PRECIPITATION COVERAGE. WITH INCREASING ONSHORE FLOW...MOST LOCATIONS
WILL LIKELY REMAIN AT OR BELOW 90 ON MONDAY.
.LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/...
THE FORECAST DURING THIS PERIOD WILL BE DRIVEN BY THE POTENTIAL FOR
A TROPICAL SYSTEM TO FORM. AT THIS TIME...INDICATIONS CONTINUE TO BE
FOR THIS SYSTEM TO PASS TO THE EAST OF THE AREA. WITH THIS...COULD
HAVE PRECIPITATION OVER EASTERN COUNTIES...WITH MAINLY DRY
CONDITIONS FURTHER INLAND. WITH THE FORECAST TRACK FOR THIS
POTENTIAL TROPICAL SYSTEM STILL BEING UNCERTAIN...HAVE KEPT WITH
CURRENT FORECAST GRIDS FOR THIS PERIOD.
MAX TEMPERATURES WILL LIKELY BE A FEW DEGREES BELOW NORMAL THROUGH
MID WEEK...THEN RETURN TO NEAR TO ABOVE NORMAL LATER IN THE PERIOD.
&&
.AVIATION...INCLUDED VCSH FOR NOW FOR FL TAFS WITH VCTS BEGINNING
IN A COUPLE OF HOURS. STILL LOOKS LIKE BEST CHANCE OF TSTM
OCCURRING AT GNV SO INSERTED TEMPO GROUP 21Z-24Z. VFR SHOULD
PREVAILING AFTER 00Z.
&&
.MARINE...SELY WINDS THIS EVENING WILL TURN BACK TO THE W BY SUN
MORNING. NORTHEAST WINDS WILL BEGIN TO INCREASE ON SUNDAY BEHIND
A BACKDOOR COLD FRONT WITH AN EXTENDED PERIOD OF ONSHORE FLOW
EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. SMALL CRAFT ADVISORY
CONDITIONS WILL BE POSSIBLE EARLY NEXT WEEK AS THE PRESSURE
GRADIENT TIGHTENS WITH HIGH PRESSURE BUILDING DOWN THE COAST AND A
POSSIBLE TROPICAL SYSTEM PASSING OVER THE WRN ATLC WATERS BUT
LARGE UNCERTAINTY REMAINS ON THE EXACT TRACK. SEAS WILL BE
DEPENDENT ON STRENGTH AND TRACK OF ANY TROPICAL SYSTEM BUT FOR NOW
GIVEN THE CONSIDERABLE DEGREE OF UNCERTAINTY WE WILL CAP THE SEAS
AT 7 FT.
RIP CURRENTS: LOW RISK TODAY THEN MODERATE RISK EXPECTED TOMORROW
AS ONSHORE FLOW DEVELOPS.
&&
.CLIMATE...
A FEW RECORD HIGHS ARE EXPECTED TO AT LEAST BE TIED TODAY.
RECORD HIGHS TODAY
JAX 98/1966
GNV 99/1902
AMG 99/1968
SSI 95/2006
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 96 75 91 / 10 40 40 10
SSI 79 88 77 85 / 20 30 40 40
JAX 76 94 77 88 / 20 30 40 40
SGJ 76 90 78 87 / 10 20 40 40
GNV 75 95 73 88 / 30 50 50 20
OCF 75 95 74 89 / 30 50 50 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...NONE.
&&
SHASHY/STRUBLE/GUILLETHazardous weather outlook, Aug 23, 5:22 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 522 AM EDT SAT AUG 23 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-240930- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 522 AM EDT SAT AUG 23 2014 ...HEAT ADVISORY IN EFFECT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A HEAT ADVISORY WILL BE IN EFFECT FOR ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA FROM NOON THROUGH 8 PM TODAY. THE COMBINATION OF HEAT AND HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PLEASE REFER TO THE HEAT ADVISORY FOR ADDITIONAL INFORMATION. ISOLATED TO SCATTERED STORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH THE HIGHEST CHANCES ACROSS INLAND NORTHEAST FLORIDA. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY FROM SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, Aug 23, 3:03 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT SAT AUG 23 2014
FLZ040-231945-
MARION-
303 PM EDT SAT AUG 23 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS VALID UNTIL 345 PM EDT...
AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF JUNIPER SPRINGS...
MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND JUNIPER SPRINGS...LYNNE...WEIRSDALE...SUMMERFIELD...
SILVER SPRINGS SHORES...OCKLAWAHA...MOSS BLUFF AND LAKE WEIR THROUGH
345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2940 8189 2930 8165 2928 8164 2905 8163
2904 8165 2896 8166 2895 8166 2896 8210
TIME...MOT...LOC 1903Z 028DEG 9KT 2923 8182
STRUBLESpecial weather statement, Aug 23, 4:56 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 456 PM EDT SAT AUG 23 2014 FLZ033-037-038-232145- FLAGLER-PUTNAM-ST. JOHNS- 456 PM EDT SAT AUG 23 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM...ST. JOHNS AND FLAGLER COUNTIES FOR STRONG WINDS VALID UNTIL 545 PM EDT... AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF FEDERAL POINT...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FEDERAL POINT...SPUDS...HASTINGS...ELKTON...BOSTWICK...ORANGE MILLS...EAST PALATKA...PALATKA...SAN MATEO AND SATSUMA THROUGH 545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2951 8139 2954 8171 2982 8163 2978 8138 TIME...MOT...LOC 2056Z 015DEG 9KT 2971 8154 STRUBLE
Special weather statement, Aug 23, 5:07 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 507 PM EDT SAT AUG 23 2014 FLZ036-037-040-232145- ALACHUA-MARION-PUTNAM- 507 PM EDT SAT AUG 23 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA... PUTNAM AND MARION COUNTIES FOR STRONG WINDS VALID UNTIL 545 PM EDT... AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF HOG VALLEY...MOVING SOUTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE DELANCY...ORANGE SPRINGS...HOG VALLEY...LOCHLOOSA...SALT SPRINGS... CITRA...SPARR...FORT MCCOY...BURBANK AND ANTHONY THROUGH 545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2917 8169 2927 8223 2962 8211 2949 8168 TIME...MOT...LOC 2107Z 011DEG 6KT 2942 8189 STRUBLE
Special weather statement, Aug 23, 5:21 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT SAT AUG 23 2014
FLZ022-GAZ150-162-163-232200-
CLINCH-COLUMBIA-ECHOLS-WARE-
521 PM EDT SAT AUG 23 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
CLINCH...ECHOLS AND COLUMBIA COUNTIES FOR STRONG WINDS VALID UNTIL
600 PM EDT...
AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF FARGO...MOVING SOUTH AT
20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
NEEDMORE AND FARGO THROUGH 600 PM EDT. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3085 8251 3060 8232 3058 8236 3058 8246
3052 8246 3042 8262 3078 8275
TIME...MOT...LOC 2121Z 343DEG 19KT 3067 8260
STRUBLESpecial weather statement, Aug 23, 5:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 PM EDT SAT AUG 23 2014
FLZ035-232215-
GILCHRIST-
535 PM EDT SAT AUG 23 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GILCHRIST
COUNTY FOR STRONG WINDS VALID UNTIL 615 PM EDT...
AT 535 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES NORTHWEST OF TRENTON...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND TRENTON THROUGH 615 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2964 8296 2970 8296 2974 8294 2976 8296
2980 8293 2981 8294 2957 8267 2956 8268
2955 8276 2958 8278 2958 8296 2959 8297
2963 8298
TIME...MOT...LOC 2135Z 322DEG 15KT 2970 8297
STRUBLESpecial weather statement, Aug 23, 5:42 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EDT SAT AUG 23 2014
FLZ030-031-036-232230-
ALACHUA-BRADFORD-UNION-
542 PM EDT SAT AUG 23 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD...
ALACHUA AND UNION COUNTIES FOR STRONG WINDS VALID UNTIL 630 PM EDT...
AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF GROVES...MOVING
SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND UPLAND PINES...PROVIDENCE...GROVES...BEASLEY...DUKES...NEW
RIVER...WORTHINGTON SPRING...BROOKER...LA CROSSE AND ALACHUA THROUGH
630 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2991 8258 2994 8253 2995 8253 2997 8256
2999 8258 3001 8257 3002 8254 3001 8224
2978 8223 2974 8259
TIME...MOT...LOC 2143Z 356DEG 7KT 2996 8246
STRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:03 PM EDT | Special Weather Statement | JAX | Marion | 42 min |
| Aug 23, 4:56 PM EDT | Special Weather Statement | JAX | Putnam | 49 min |
| Aug 23, 5:07 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 23, 5:26 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam | 29 min |
| Aug 23, 5:35 PM EDT | Special Weather Statement | JAX | Gilchrist | 40 min |
| Aug 23, 5:42 PM EDT | Special Weather Statement | JAX | Union | 48 min |
| Aug 23, 6:28 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 47 min |
| Aug 23, 6:30 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Aug 23, 6:32 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Aug 23, 6:39 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 36 min |
| Aug 23, 6:47 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 43 min |
| Aug 23, 7:41 PM EDT | Special Weather Statement | JAX | Baker | 49 min |
| Aug 23, 7:53 PM EDT | Special Weather Statement | JAX | Clay | 52 min |
| Aug 23, 5:21 PM EDT | Special Weather Statement | JAX | Clinch | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.